MAUDE Adverse Event Report: SYNTHES GMBH CHUCK KEY-REAM SPEED BATTERY POWER LINE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

SYNTHES GMBH CHUCK KEY-REAM SPEED BATTERY POWER LINE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Model Number 530.732
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the chuck device was broken.According to the reporter, metal had sheared and had come apart.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the actual device has been returned and is currently pending evaluation.Once the evaluation has been completed, a supplemental medwatch report will be sent accordingly.  (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the device had a fractured jaw chuck, corrosion/rusting/pitting, component damage, could not engage the attachment and failed pre-test for general condition, check the drill chuck and check function of the tool coupling.Therefore, the reported condition was confirmed.The assignable root cause was determined to be due to component failure.

Brand Name
CHUCK KEY-REAM SPEED BATTERY POWER LINE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11753304
Report Number8030965-2021-03280
Device Sequence Number3778519
Product Code HWE
UDI-Device Identifier10886982240170
UDI-Public10886982240170
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number530.732
Device Catalogue Number530.732
Device Lot Number8543926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1